Alert archive / North Dakota / River Flood Warnings in 2009

River Flood Warning 64, NWS Grand Forks, ND

July 16, 2009Cass County, North Dakota; Clay County, Minnesota

NWS Grand Forks, ND issued this river flood warning at Jul 16, 2009, 9:50 AM CDT for Cass County, North Dakota; Clay County, Minnesota. It took effect at Jul 17, 2009, 8:30 AM CDT. It was in force for 59 hr.

The area

The counties it named.

The facts

Issued
Jul 16, 2009, 9:50 AM CDT (14:50 UTC)
In effect from
Jul 17, 2009, 8:30 AM CDT
Expired
Jul 19, 2009, 7:46 PM CDT
In force
59 hr
Issued by
NWS Grand Forks, ND
Flood severity
Minor

Counties Clay County, MN, Cass County, ND

The river

Written for the forecast point Red River of the North at Fargo (FGON8). The gauge peaked at 19.28 ft at Jul 18, 2009, 12:00 PM CDT.

actionminormoderate15202507/1607/1707/1807/1907/2007/21
Action stage
17 ft
Minor stage
18 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05054000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KFGF 161450
FLWFGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
950 AM CDT THU JUL 16 2009

...THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA...NORTH DAKOTA... 
  
THIS IS A NEW WARNING FOR...THE RED RIVER AT FARGO AFFECTING 
CLAY AND CASS COUNTIES
  

.THE RED RIVER AT FARGO IS RISING AND WILL CONTINUE RISE TO 
MINOR FLOOD STAGE TOMORROW MORNING FROM THE HEAVY RAINS OF 
TUESDAY.  THE CREST OF THE RED RIVER AT FARGO IS FORECASTED 
FOR SATURDAY MORNING AT 19 FEET...AND WILL REMAIN AT ITS 
CREST INTO SUNDAY MORNING.  ON MONDAY MORNING...THE RED 
RIVER AT FARGO IS FORECAST TO RECEDE BELOW MINOR FLOOD 
STAGE OF 18 FEET...AND WILL RECEDE BELOW ACTION STAGE AT 
17 FEET ON TUESDAY MORNING. ADDITIONAL PRECIPITATION SHOULD 
NOT IMPACT THE FORECAST. 

  A FOLLOW-UP FLOOD STATEMENT WITH MORE DETAILED FLOODING INFORMATION 
  WILL BE ISSUED SHORTLY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY...MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.


&&

MNC027-NDC017-161750-
/O.NEW.KFGF.FL.W.0064.090717T1330Z-090721T0000Z/
/FGON8.1.ER.090717T1330Z.090718T1800Z.090720T1200Z.NO/
950 AM CDT THU JUL 16 2009

THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RED RIVER AT FARGO.
* FROM FRIDAY MORNING TO MONDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:15 AM THURSDAY THE STAGE WAS 16.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* MINOR FLOOD STAGE IS 18 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 19 FEET BY SATURDAY EARLY AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING.


$$
VP/DK
6 follow-up statements
000 
WGUS83 KFGF 161518
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
1018 AM CDT THU JUL 16 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...NORTH DAKOTA...

  THIS IS A FOLLOW-UP STATEMENT TO THE CURRENT WARNINGS FOR...
   THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES
 
.THE RED RIVER AT FARGO IS RISING AND WILL CONTINUE RISE TO 
MINOR FLOOD STAGE TOMORROW MORNING FROM THE HEAVY RAINS OF 
TUESDAY.  THE CREST OF THE RED RIVER AT FARGO IS FORECASTED 
FOR SATURDAY MORNING AT 19 FEET...AND WILL REMAIN AT ITS 
CREST INTO SUNDAY MORNING.  ON MONDAY MORNING...THE RED 
RIVER AT FARGO IS FORECAST TO RECEDE BELOW MINOR FLOOD 
STAGE OF 18 FEET...AND WILL RECEDE BELOW ACTION STAGE AT 
17 FEET ON TUESDAY MORNING. ADDITIONAL PRECIPITATION SHOULD 
NOT IMPACT THE FORECAST. 

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

&&

MNC027-NDC017-180318-
/O.CON.KFGF.FL.W.0064.090717T1330Z-090721T0000Z/
/FGON8.1.ER.090717T1330Z.090718T1800Z.090720T1200Z.NO/
1018 AM CDT THU JUL 16 2009

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER AT FARGO.
* FROM FRIDAY MORNING TO MONDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  9:15 AM THURSDAY THE STAGE WAS 16.6 FEET. 
* MINOR FLOOD STAGE IS 18 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 19 FEET BY SATURDAY EARLY AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING.
* IMPACT STATEMENT(S) - AT 19 FEET, FARGO...LOW-LEVEL DAM SOUTH OF 
  MAIN AVENUE IS UNDERWATER.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                FRI    SAT    SUN    MON    TUE    WED    THU
(MONTH/DAY)         07/17  07/18  07/19  07/20  07/21  07/22  07/23

RED RIVER
  FARGO             17.9   18.9   18.9   18.0   16.9   16.2   16.0

$$

VP/DK
000 
WGUS83 KFGF 171455
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
955 AM CDT FRI JUL 17 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...NORTH DAKOTA...

  THIS IS A EXTENSION TO THE CURRENT WARNINGS FOR...
   THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES
 
.THE RED RIVER AT FARGO IS RISING FROM THE HEAVY RAINS OF 
TUESDAY AND REACHED MINOR FLOOD STAGE OF 18 FEET THIS 
MORNING.  A CREST ON SATURDAY EVENING OF 19.5 FEET IS 
FORECAST FOR THE RED RIVER AT FARGO...AND WILL REMAIN AT 
ITS CREST THROUGH SUNDAY MORNING WHEN IT WILL BEGIN TO RECEDE.  
THE RED RIVER AT FARGO WILL RECEDE BELOW MINOR FLOOD STAGE 
ON MONDAY AFTERNOON...THEN WILL FALL BELOW ACTION STAGE ON 
TUESDAY AFTERNOON. ANY ADDITIONAL PRECIPITATION SHOULD NOT 
IMPACT THE FORECAST.  

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

&&

MNC027-NDC017-190255-
/O.EXT.KFGF.FL.W.0064.000000T0000Z-090721T0900Z/
/FGON8.1.ER.090717T0922Z.090719T0000Z.090720T2100Z.NO/
955 AM CDT FRI JUL 17 2009

...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE RED RIVER AT FARGO.
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:15 AM FRIDAY THE STAGE WAS 18.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* MINOR FLOOD STAGE IS 18 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.5 FEET BY 
  TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY 
  AFTERNOON.
* IMPACT STATEMENT(S) - AT 19 FEET, FARGO...LOW-LEVEL DAM SOUTH OF 
  MAIN AVENUE IS UNDERWATER.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                SAT    SUN    MON    TUE    WED    THU    FRI
(MONTH/DAY)         07/18  07/19  07/20  07/21  07/22  07/23  07/24

RED RIVER
  FARGO             19.3   19.5   18.5   17.2   16.5   16.2   16.0

$$
000 
WGUS83 KFGF 181354
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
854 AM CDT SAT JUL 18 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...NORTH DAKOTA...

  THIS IS A EXTENSION TO THE CURRENT WARNINGS FOR...
   THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES
 
.THE RED RIVER AT FARGO IS RISING FROM THE HEAVY RAINS OF TUESDAY
AND IS FORECAST TO REACH ITS CREST OF 19.3 FEET THIS EVENING. 
TOMORROW MORNING...THE RED RIVER AT FARGO IS FORECAST TO RECEDE 
AND WILL CONTINUE TO RECEDE BELOW MINOR FLOOD STAGE OF 18 FEET 
ON MONDAY AFTERNOON. THE RED RIVER AT FARGO IS FORECAST TO FALL 
BELOW ACTION STAGE OF 17 FEET ON TUESDAY MORNING. ANY ADDITIONAL 
PRECIPITATION SHOULD NOT IMPACT THE FORECAST.  

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

&&

MNC027-NDC017-200154-
/O.EXT.KFGF.FL.W.0064.000000T0000Z-090721T0600Z/
/FGON8.1.ER.090717T0922Z.090719T0000Z.090720T1800Z.NO/
854 AM CDT SAT JUL 18 2009

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER AT FARGO.
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:15 AM SATURDAY THE STAGE WAS 19.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* MINOR FLOOD STAGE IS 18 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.3 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY EARLY 
  AFTERNOON.
* IMPACT STATEMENT(S) - AT 19 FEET, FARGO...LOW-LEVEL DAM SOUTH OF 
  MAIN AVENUE IS UNDERWATER.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                SUN    MON    TUE    WED    THU    FRI    SAT
(MONTH/DAY)         07/19  07/20  07/21  07/22  07/23  07/24  07/25

RED RIVER
  FARGO             19.2   18.4   17.0   16.4   16.1   16.0   15.9

$$

VP
000 
WGUS83 KFGF 190022
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
722 PM CDT SAT JUL 18 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...NORTH DAKOTA...

   THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES

.THE RED RIVER AT FARGO IS CRESTING NEAR 19.25 FEET AS OF
SATURDAY EVENING. THE RIVER IS FORECAST TO SLOWLY FALL OVER 
THE NEXT FEW DAYS. ANY ADDITIONAL PRECIPITATION EARLY SUNDAY 
NIGHT INTO MONDAY IS NOT EXPECTED TO SIGNIFICANTLY AFFECT RIVER LEVELS. 

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

&&

MNC027-NDC017-201222-
/O.EXT.KFGF.FL.W.0064.000000T0000Z-090721T0200Z/
/FGON8.1.ER.090717T0922Z.090718T2015Z.090720T1400Z.NO/
722 PM CDT SAT JUL 18 2009

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER AT FARGO.
* UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:15 PM SATURDAY THE STAGE WAS 19.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* MINOR FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER IS CRESTING AS OF SATURDAY EVENING AND 
  WILL SLOWLY FALL TO BELOW FLOOD STAGE BY LATE MONDAY MORNING.
* IMPACT STATEMENT(S) - AT 19.0 FEET, FARGO...LOW-LEVEL DAM SOUTH OF 
  MAIN AVENUE IS UNDERWATER.

&& 

DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET:

 DATE                SUN    MON    TUE    WED    THU    FRI    SAT
(MONTH/DAY)         07/19  07/20  07/21  07/22  07/23  07/24  07/25

RED RIVER
  FARGO             18.7   17.4   16.6   16.2   16.0   15.9   15.8

$$
TG
000 
WGUS83 KFGF 191338
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
838 AM CDT SUN JUL 19 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...NORTH DAKOTA...

  THIS IS A EXTENSION TO THE CURRENT WARNINGS FOR...
   THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES
 
.THE RED RIVER AT FARGO IS RECEDING AFTER REACHING ITS CREST OF 
19.26 FEET SATURDAY EVENING. SUNDAY EVENING...THE RED RIVER AT 
FARGO IS FORECAST TO FALL BELOW MINOR FLOOD STAGE AND WILL 
CONTINUE TO FALL BELOW ACTION STAGE ON MONDAY EVENING. ANY 
ADDITIONAL PRECIPITATION SHOULD NOT IMPACT THE FORECAST.

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

&&

MNC027-NDC017-201559-
/O.EXT.KFGF.FL.W.0064.000000T0000Z-090720T1559Z/
/FGON8.1.ER.090717T0922Z.090718T2015Z.090720T0359Z.NO/
838 AM CDT SUN JUL 19 2009

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER AT FARGO.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:15 AM SUNDAY THE STAGE WAS 18.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* MINOR FLOOD STAGE IS 18 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TONIGHT.
* THERE IS NO CREST FORECAST FOR THIS 7-DAY PERIOD.
* IMPACT STATEMENT(S) - AT 19 FEET, FARGO...LOW-LEVEL DAM SOUTH OF 
  MAIN AVENUE IS UNDERWATER.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                MON    TUE    WED    THU    FRI    SAT    SUN
(MONTH/DAY)         07/20  07/21  07/22  07/23  07/24  07/25  07/26

RED RIVER
  FARGO             17.7   16.8   16.4   16.2   16.0   15.9   15.9

$$

VP
000 
WGUS83 KFGF 200046
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
746 PM CDT SUN JUL 19 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MINNESOTA...NORTH DAKOTA...

 
  THIS IS A CANCELLATION FLOOD STATEMENT FOR THE CURRENT WARNINGS FOR 
  THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES
  

.THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
EXPECTED PRECIPITATION THROUGH THE NEXT 24 HOURS. AT THIS POINT
LITTLE...IF ANY RAINFALL IS PREDICTED DURING THIS TIME...AND THE 
RIVER IS EXPECTED TO REMAIN BELOW FLOOD STAGE.   

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

&&

MNC027-NDC017-200116-
/O.CAN.KFGF.FL.W.0064.000000T0000Z-090720T1559Z/
/FGON8.1.ER.090717T0922Z.090718T2015Z.090719T2150Z.NO/
746 PM CDT SUN JUL 19 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE RED RIVER AT FARGO.
* AT  7:15 PM SUNDAY THE STAGE WAS 17.8 FEET. 
* FELL BELOW FLOOD STAGE AT  4:50 PM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 16.4 FEET BY TUESDAY 
  MORNING.
* THERE IS NO CREST FORECAST FOR THIS 7-DAY PERIOD.
* IMPACT STATEMENT(S) - AT 17.7 FEET, FARGO...SANITARY SEWERS 
  AFFECTED.PUMP STATION AT ISLAND PARK IS STARTED.

&& 

DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET:

 DATE                MON    TUE    WED    THU    FRI    SAT    SUN
(MONTH/DAY)         07/20  07/21  07/22  07/23  07/24  07/25  07/26

RED RIVER
  FARGO             16.8   16.3   16.1   16.1   16.0   15.9   15.9

$$
WJB

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Jul 16, 2:33 AM CDT, 7 hours 17 minutes earlier.

Area forecast discussion, Jul 16, 2:33 AM CDT, 7 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
233 AM CDT THU JUL 16 2009

.DISCUSSION...FORECAST CHALLENGE CONCERNS TEMPERATURES AND PCPN
CHANCES. MODELS IN REASONABLE AGREEMENT AND WILL USE BLEND FOR
FORECAST.

SECONDARY MID LEVEL CIRCULATION TAKING SHAPE ALONG SOUTHERN
ONTARIO/MB BORDER AREA AND WILL DRIFT SE INTO GREAT LAKES REGION BY
12Z FRIDAY. A SERIES OF WAVES WILL ROTATE AROUND FEATURE AND DROP
THROUGH FA. NEXT SHOT OF COLD ADVECTION ONGOING AND SHOULD BOTTOM
OUT MID TO LATE MORNING WITH MINOR WARM ADVECTION THIS AFTERNOON
ACROSS WESTERN HALF OF FA. COLUMN REMAINS UNSEASONABLY COLD WITH +2
ISOTHERM AT 850MB OVER EASTERN FA GOOD PART OF DAY. WITH CONVECTIVE
TEMPERATURES IN THE 50S TO AROUND 60 AND MOIST LAYER AOB 5K FT
EXPECT EXPANDING SC DEVELOPMENT AND WITH COLD COLUMN WILL KEEP
MAXIMUM TEMPERATURES CLOSER TO COLDER MAV VALUES. WINDS LOOK TO BE
CLOSE TO YESTERDAY WITH 25 TO 30KTS THROUGH MIXED LAYER. AS FAR AS
RAIN CHANCES MODELS NOT AS FAR WEST WITH POPS/QPF AS CURRENTLY IN
GRIDS BUT MB RADAR SHOWING WEAK RETURNS AS FAR WEST AS LAKE MANITOBA
SO WILL LEAVE POPS AS IS.

NEXT IMPULSE WILL DROP THROUGH FRIDAY AFFECTING MAINLY AREAS EAST OF
VALLEY. WITH COLD AIR ALOFT AND AVAILABLE RH CANNOT RULE OUT ISOLD
SHRA THIS AREA. COLUMN NOT QUITE AS COLD BUT WILL STILL STAY ON COLD
SIDE OF GUIDANCE.

AS UPPER LOW PROPAGATES TO EASTERN GREAT LAKES COLUMN CONTINUES TO
RECOVER AND SHOULD SEE TEMPERATURES STILL BLO BUT CLOSER TO SEASONAL
AVERAGES SATURDAY AND BACK TO AVERAGE SUNDAY AS UPPER RIDGE SHIFTS
EAST.

ECMWF TRENDING SLOWER CLOSER TO GFS WITH NEXT WAVE LATE SUNDAY INTO
EARLY NEXT WEEK SO WILL LIMIT POPS TO DVL BASIN LATE SUNDAY NIGHT
WITH LATER PERIODS STILL LOOKING GOOD AS WAVE CROSSES FA.

&&

.AVIATION...

THE UPPER LEVEL LOW PRESSURE SYSTEM OVER WESTERN ONTARIO WILL
CONTINUE TO CAUSE BREEZY TO GUSTY NW WINDS THROUGH THE DAY. EXPECT
CIGS MOST AREAS TODAY WITH MVFR CIGS FROM NORTHERN VALLEY EASTWARD
ACROSS N MN.
&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

VOELKER
Hazardous weather outlook, Jul 16, 7:06 AM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
706 AM CDT THU JUL 16 2009

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-171215-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
706 AM CDT THU JUL 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE NEXT CHANCE FOR THUNDERSTORMS WILL BE FROM LATE SUNDAY NIGHT
INTO EARLY NEXT WEEK AS AN AREA OF LOW PRESSURE CROSSES THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

VOELKER

Nearby

River Flood Warnings in North Dakota, 2009River Flood Warnings in Minnesota, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.